MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-009
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Heart Block (4444); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 9mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using an unknown 7f amplatzer trevisio intravascular delivery system.During the procedure the device took on a cobra shape when opened in the left atrium.The device was removed from the patient and the device was corrected back to its original shape before bring re-inserted into the patient.During implant the device took on a cobra head shape again.This was repeated 2 additional times with the same results.The device was never released from the delivery cable.The device was removed from the patient and replaced with a 10mm amplatzer septal occluder.There were no interactions with cardiac structures.There were no angulations nor kinks noted on the delivery system.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity during deployment and heart block was reported.The investigation confirmed the device met functional specifications when analyzed at abbott under non-physiological conditions.It was indicated that there were no interactions with cardiac structures during deployment and no angulation/kink was observed with the delivery system.The correct size delivery system was used.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Received image appeared to show occluder in cobra deformation.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that a 9mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using a 7f amplatzer trevisio intravascular delivery system.During the procedure the device took on a cobra shape when opened in the left atrium.The device was removed from the patient and the device was corrected back to its original shape before bring re-inserted into the patient.During implant the device took on a cobra head shape again.This was repeated 1 additional time with the same results.After the second deployment attempt the patient went into heart block.The device was never released from the delivery cable.The device and delivery system were both removed from the patient and the heart block resolved on its own.A new 10mm amplatzer septal occluder and unknown delivery system were used.There were no interactions with cardiac structures.There were no angulations nor kinks noted on the delivery system.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20226644
Report Number2135147-2024-04534
Device Sequence Number7240158
Product Code MLV
UDI-Device Identifier00811806010069
UDI-Public(01)00811806010069(17)271031(10)8776554
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-009
Device Lot Number8776554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F AMPL TREV DS [9-ATV07F45/80 LOT: 10020307]
Outcome Attributed to Adverse Event Other;
Patient Age3 YR
Patient SexFemale
Patient Weight16 KG